Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762

 
 

 

Proof of Conway’s lost cosmological theorem


Authors: Shalosh B. Ekhad and Doron Zeilberger
Journal: Electron. Res. Announc. Amer. Math. Soc. 3 (1997), 78-82
MSC (1991): Primary 05Axx
DOI: https://doi.org/10.1090/S1079-6762-97-00026-7
Published electronically: August 21, 1997
Accompanying material: Maple Program
Accompanying material: Program input file
Accompanying material: Program output file
MathSciNet review: 1461977
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: John Horton Conway’s Cosmological Theorem about sequences like 1, 11, 21, 1211, 111221, 312211,…, for which no extant proof existed, is given a new proof, this time hopefully for good.


References [Enhancements On Off] (What's this?)

  • K. Appel, W. Haken, and J. Koch, Every planar map is four-colorable, Illinois J. Math. 21 (1977), 429–567.
  • Thomas M. Cover and B. Gopinath (eds.), Open problems in communication and computation, Springer-Verlag, New York, 1987. MR 922073
  • J. H. Conway and R. K. Guy, The book of numbers, Copernicus, New York, 1996.
  • S. Finch, Favorite Mathematical Constants Website, to 4cm http://www.mathsoft.com/asolve/constant/cnwy/cnwy.html.
  • N. Robertson, D. P. Sanders, P. Seymour, and R. Thomas, A new proof of The Four-Color Theorem, ERA Amer. Math. Soc. 2 (1996), 17–25.
  • N. J. A. Sloane and Simon Plouffe, The encyclopedia of integer sequences, Academic Press, Inc., San Diego, CA, 1995. With a separately available computer disk. MR 1327059
  • Ilan Vardi, Computational recreations in Mathematica, Addison-Wesley Publishing Company, Advanced Book Program, Redwood City, CA, 1991. MR 1150054

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 05Axx

Retrieve articles in all journals with MSC (1991): 05Axx


Additional Information

Shalosh B. Ekhad
Affiliation: Department of Mathematics, Temple University, Philadelphia, PA 19122
Email: ekhad@math.temple.edu

Doron Zeilberger
Affiliation: Department of Mathematics, Temple University, Philadelphia, PA 19122
Email: zeilberg@math.temple.edu

Received by editor(s): May 6, 1997
Published electronically: August 21, 1997
Additional Notes: Supported in part by the NSF
Communicated by: Ronald Graham
Article copyright: © Copyright 1997 American Mathematical Society